Kansas, 2004Flash Flood in Kansas, June 30, 2004
June 30, 2004 · NWS TOP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 2:05 PM CST, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 2:05 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
305 PM CDT WED JUN 30 2004
.DISCUSSION...
MAIN CONCERNS ARE PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY NIGHT
THEN AGAIN LATE SUNDAY THROUGH NEXT TUESDAY NIGHT
MODELS SHOW UPPER DISTURBANCE IN THE NEIGHBORHOOD AND SURFACE
MOISTURE SUGGESTS POPS SHOULD BE IN THE FORECAST THROUGH FRIDAY
NIGHT. THIS IS CONSISTENT WITH GOING FORECAST AND WILL BE RETAINED.
CURRENT 88-D LOOPS SHOWING SHOWERS AND THUNDERSTORMS SCATTERED OVER
SOUTHERN PARTS OF THE CWA. WATER VAPOR IMAGERY SHOWS SIGNIFICANT
UPPER TROUGH MOVING NORTHEAST TOWARD THE CWA AND THIS SHOULD ASSIST
WITH CONTINUED CONVECTION TONIGHT. WILL GO CATEGORICAL AND WORD
OCCASIONAL TRW- WITH OCCASIONAL HEAVY RAIN OVER THE SOUTHERN THIRD
OF THE CWA...AND SCATTERED TRW- ACROSS THE CENTRAL THIRD OF THE CWA.
ONLY NORTHERN TIER OF COUNTIES WILL RETAIN CHANCE WORDING.
NEXT ROUND OF PRECIPITATION LOOKS TO BE LATE SUNDAY CONTINUING
THROUGH NEXT TUESDAY NIGHT AS WEAK UPPER WAVES COME THROUGH THE
FLOW. QUESTION IS HOW MUCH MOISTURE WILL BE AVAILABLE SO WILL KEEP
POPS IN SLIGHT CHANCE OR CHANCE CATEGORY.
REGARDING TEMPERATURES...HIGHS TOMORROW SHOULD BE AROUND 80 DEGREES
THEN WARMING SLIGHTLY TO THE 80 TO 85 DEGREE RANGE ON FRIDAY AND TO
THE MIDDLE 80S SATURDAY. SUNDAY THROUGH NEXT WEDNESDAY HIGHS SHOULD
REACH THE UPPER 80S...PERHAPS AROUND 90 IN A FEW AREAS. HOW MUCH
CLOUD COVER IS AROUND WILL INFLUENCE ACTUAL VALUES.
&&
.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 30, 3:04 PM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
404 PM CDT WED JUN 30 2004
KSZ008>012-020>024-026-034>040-054>056-058-059-011000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
404 PM CDT WED JUN 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.
.DAY ONE...TONIGHT
SOUTH OF INTERSTATE 70 OCCASIONAL SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. LOCALLY HEAVY RAIN COULD LEAD TO AREAS OF POOLING AND
PONDING OF WATER WITH SOME LOCALIZED FLOODING POSSIBLE.
NORTH OF INTERSTATE 70 THERE WILL BE A CHANCE OF THUNDERSTORMS
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY AFTERNOON THROUGH
MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL NOT BE NEEDED TONIGHT. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT RAINFALL AMOUNTS.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
Flash Flood, Dickinson
- When
- June 30, 6:11 PM CST to 6:45 PM CST
- Where
- Dickinson County, 3 mi SW of Hope
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -97.153 (the zone’s center; the record gives no point)
Heavy rain produced flash flooding for a time. Water was reported running over Kansas highway 4 near Hope.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in South Carolina, June 30, 20041 death · 1 injured · 50 kt wind · 5 events
- Flash Flood and Damaging Wind in Texas, June 30, 2004$150,000 · 52 kt wind · 2 events
- Flash Flood in Arkansas, June 30, 2004$100,000 · 1 event
- Flash Flooding in Texas, June 30, 2004$60,000 · 5 events
- Flash Flood and Hail in Minnesota, June 30, 20042 injured · 1 in hail · 25 events
- Flash Flood and Hail in Oklahoma, June 30, 2004$1,000 · 1 in hail · 7 events
- Marine Hail in Lake Huron, June 30, 20041 in hail · 6 events
- Flash Flooding in Texas, June 30, 20044 events
- Hail in Michigan, June 30, 20042.75 in hail · 4 events
- Damaging Winds in Virginia, June 30, 2004$8,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 30, 20043 events
- Flash Flooding in Texas, June 30, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404912.